Hey there! Sign in to join this conversationNew here? Join for free

Significant problems with the contraceptive implant - what should I do? Watch

    • Thread Starter
    Offline

    10
    ReputationRep:
    I'm a 19 year old female and I've had the contraceptive implant in for about 2 months now. I had previously been on the pill but I was finding it difficult to consistently take it at the same time every day due to my lifestyle, so I decided to go for the implant to be on the safe side.

    I've been in horrendous, constant abdominal pain ever since. My period started two days after it was inserted and has not stopped since. The period has been very heavy, and I have frequent fainting spells almost everyday. I have had to stop driving and walking distances longer than 10-15 minutes because my body is getting so weak. I have been taking extra vitamins to try and recoup some of what is being lost in this constant period, but nothing seems to be enough and the problem is getting worse.

    I'm feeling extremely depressed. My appetite has stayed fairly constant, but my weight has gone up slightly. I am never happy anymore; I'm either extremely moody or weepy.

    My sex drive has completely disappeared. I flinch when my boyfriend even tries to hold my hand and I don't understand why. I just don't seem to want to have any kind of intimacy with him anymore, even with my period. My boyfriend took me away on holiday for 2 weeks as a Christmas present and he couldn't even hug me without my body getting all stiff and uncomfortable. I snap at him everyday, and I feel like it's changing me as a person. He says I look pale and ill all the time, and I walk hunched over because of the pain in my stomach. He's been so understanding about it and he says it's all okay, but I know it's seriously affecting him too. I know it's not that my feelings have changed for him or anything; I still want him when I think about it, it's just when things are initiated that my body just does not do what it used to. He's starting to think that I don't love him anymore. I feel so guilty, and I'm so scared that it's going to break us up.

    Does anyone have any advice for me? I know that it takes a while for the body to regulate itself after having it fitted, but I feel like my body is just completely rejecting it like I'm incompatible. I've looked into it and I can see that a lot of doctors just refuse to take the implant out if you're not close to the three year limit of having it removed. I appreciate that they could give me the pill to try to alleviate my heavy periods, but that wouldn't take away the abdominal pain or fix my other problems. Besides, I changed to the implant to get away from taking a regular pill. The implant is starting to affect my work and university life as well as my relationship. At this point I would gladly go back to taking the pill. I just regret making the change in the first place.

    I'm sorry that this has been such a long post but it's having a massive affect on my life and I really don't know what to do with it anymore. I don't know if any of my symptoms are grounds for having it removed. Does anyone have any advice?
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Offline

    21
    ReputationRep:
    (Original post by The Milk Thief)
    I'm a 19 year old female and I've had the contraceptive implant in for about 2 months now. I had previously been on the pill but I was finding it difficult to consistently take it at the same time every day due to my lifestyle, so I decided to go for the implant to be on the safe side.

    I've been in horrendous, constant abdominal pain ever since. My period started two days after it was inserted and has not stopped since. The period has been very heavy, and I have frequent fainting spells almost everyday. I have had to stop driving and walking distances longer than 10-15 minutes because my body is getting so weak. I have been taking extra vitamins to try and recoup some of what is being lost in this constant period, but nothing seems to be enough and the problem is getting worse.

    I'm feeling extremely depressed. My appetite has stayed fairly constant, but my weight has gone up slightly. I am never happy anymore; I'm either extremely moody or weepy.

    My sex drive has completely disappeared. I flinch when my boyfriend even tries to hold my hand and I don't understand why. I just don't seem to want to have any kind of intimacy with him anymore, even with my period. My boyfriend took me away on holiday for 2 weeks as a Christmas present and he couldn't even hug me without my body getting all stiff and uncomfortable. I snap at him everyday, and I feel like it's changing me as a person. He says I look pale and ill all the time, and I walk hunched over because of the pain in my stomach. He's been so understanding about it and he says it's all okay, but I know it's seriously affecting him too. I know it's not that my feelings have changed for him or anything; I still want him when I think about it, it's just when things are initiated that my body just does not do what it used to. He's starting to think that I don't love him anymore. I feel so guilty, and I'm so scared that it's going to break us up.

    Does anyone have any advice for me? I know that it takes a while for the body to regulate itself after having it fitted, but I feel like my body is just completely rejecting it like I'm incompatible. I've looked into it and I can see that a lot of doctors just refuse to take the implant out if you're not close to the three year limit of having it removed. I appreciate that they could give me the pill to try to alleviate my heavy periods, but that wouldn't take away the abdominal pain or fix my other problems. Besides, I changed to the implant to get away from taking a regular pill. The implant is starting to affect my work and university life as well as my relationship. At this point I would gladly go back to taking the pill. I just regret making the change in the first place.

    I'm sorry that this has been such a long post but it's having a massive affect on my life and I really don't know what to do with it anymore. I don't know if any of my symptoms are grounds for having it removed. Does anyone have any advice?
    Get a doctors appointment ASAP, but if you feel it isnt working for you then look into other contraceptive options,for instance there's a contraceptive patch that you use for a week then change that could be a compromise for you perhaps?
    It's your body and your choice but if its causing you severe pain then that's more than enough reason to get it removed.
    • Community Assistant
    Offline

    17
    ReputationRep:
    Yes, this is more than enough to go back to wherever you got the implant from and look at different options.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 25, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What newspaper do you read/prefer?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.